Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 165, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 19, 2011, 12:07 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2011, 12:07 AM CDT (05:07 UTC)
- Expired
- Sep 19, 2011, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
815
WGUS54 KMEG 190507
FFWMEG
ARC021-055-075-121-190800-
/O.NEW.KMEG.FF.W.0165.110919T0507Z-110919T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CDT MON SEP 19 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 300 AM CDT
* AT 1207 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...CORNING...HOXIE...PARAGOULD...POCAHONTAS...WALNUT RIDGE...
CROWLEYS RIDGE STATE PARK...LAKE CHARLES STATE PARK AND LAKE
FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9026 3649 9025 3597 9055
3597 9085 3589 9088 3589 9137 3623 9136
3625 9133 3625 9126 3632 9127 3641 9132
3649 9142
$$2 follow-up statements
698
WGUS54 KMEG 190745
FFWMEG
ARC021-055-075-121-190930-
/O.EXT.KMEG.FF.W.0165.000000T0000Z-110919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
245 AM CDT MON SEP 19 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 430 AM CDT
* AT 244 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL HALF TO 1 INCH OF RAIN IN THE NEXT 90
MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...CORNING...HOXIE...PARAGOULD...POCAHONTAS...WALNUT RIDGE...
CROWLEYS RIDGE STATE PARK...LAKE CHARLES STATE PARK AND LAKE
FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9026 3649 9025 3597 9055
3597 9085 3589 9088 3589 9137 3623 9136
3625 9133 3625 9126 3632 9127 3641 9132
3649 9142
$$837
WGUS74 KMEG 190922
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT MON SEP 19 2011
ARC021-055-075-121-190932-
/O.EXP.KMEG.FF.W.0165.000000T0000Z-110919T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
422 AM CDT MON SEP 19 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR RANDOLPH...
LAWRENCE...WESTERN GREENE AND WESTERN CLAY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 9140 3650 9026 3649 9025 3597 9055
3597 9085 3589 9088 3589 9137 3623 9136
3625 9133 3625 9126 3632 9127 3641 9132
3649 9142
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:48 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 18, 9:48 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SUN SEP 18 2011 .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH AN UPPER SHORTWAVE CONTINUE TO PUSH EAST-NORTHEAST ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND INTO NORTHWEST TENNESSEE. ACTIVITY HAS DIMINISHED IN COVERAGE OVER THE COURSE OF THE EVENING BUT SHOULD RECOVER OVERNIGHT AND INTO THE EARLY MORNING HOURS AS THE SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH THE AREA. COULD NOT RULE OUT AN ISOLATED STRONG STORM INTO THE MORNING HOURS WITH MARGINAL INSTABILITY AND 25-35 KT LLJ. WILL LEAVE MENTION IN HWO. ADJUSTED OVERNIGHT LOWS BASED ON CURRENT TRENDS ALONG WITH A FEW OTHER MINOR ADJUSTMENTS TO POP AND QPF GRIDS. UPDATE HAS BEEN SENT. CCD && .PREV DISCUSSION... /ISSUED 635 PM CDT SUN SEP 18 2011/ DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 234 PM CDT SUN SEP 18 2011/ DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON SHOW AN UPPER LEVEL TROUGH AXIS EXTENDING ACROSS THE PLAINS. MEANWHILE...AT THE SURFACE A COLD FRONT EXTENDS ACROSS SOUTHEAST KANSAS...CENTRAL OKLAHOMA...AND WESTERN TEXAS. TEMPERATURES AS OF 2 PM CDT ARE IN THE 70S AT MOST LOCATIONS WITH KNQA WSR-88 RADAR SHOWING SCATTERED RAIN SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO AFFECTING MAINLY THE MISSISSIPPI RIVER DELTA. RAIN CHANCES THROUGHOUT THE FORECAST REMAINS THE PREDOMINANT CONCERN IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...MOSTLY CLOUDY TO CLOUDY SKIES HAVE KEPT OVERALL SURFACE BASED INSTABILITY TO A MINIMUM ACROSS THE MID SOUTH TODAY. THE FIRST AND ONLY ISOLATED THUNDERSTORM THUS FAR HAS BEEN ACROSS DYER AND OBION COUNTIES. OTHERWISE...SCATTERED RAIN SHOWERS ARE PREVALENT ACROSS AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DELTA. WRF/GFS SHORT TERM MODELS INDICATE A COLD FRONT IN THE CENTRAL AND SOUTHERN PLAINS WILL BEGIN TO MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT AND ACROSS THE MID SOUTH ON MONDAY. AS A RESULT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO INCREASE IN BETTER COVERAGE ACROSS THE MID SOUTH TONIGHT AND MONDAY. LIMITED INSTABILITY AND OVERALL LESS THAN FAVORABLE UPPER LEVEL DYNAMICS ARE EXPECTED TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY BEGIN TO TAPER OFF ACROSS THE MID SOUTH MONDAY NIGHT THROUGH WEDNESDAY AS THE COLD FRONT MOVES SOUTH AND EAST OF THE FORECAST AREA AND HIGH PRESSURE TEMPORARILY BUILDS BACK IN. LONG TERM...(THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS CONTINUE TO INDICATE ANOTHER COLD FRONT WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH. BEYOND THURSDAY...THE 12Z GFS/ECMWF MODELS HAVE FINALLY COME INTO MUCH BETTER AGREEMENT AND KEEP AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION AND NOT THE MIDDLE/LOWER MISSISSIPPI VALLEY AS SHOWN IN PREVIOUS MODEL RUNS. THIS WILL RESULT IN MAINLY RAIN FREE WEATHER EXPECTED THROUGH THE REMAINDER OF THE LONG TERM FORECAST. CJC && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE EVENING HOURS. CEILINGS WILL GRADUALLY LOWER TO MVFR LEVELS LATE TONIGHT AND TO IFR LEVELS OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT THROUGH EARLY MONDAY AFTERNOON WHICH WILL BRING VISIBILITIES DOWN TO MVFR LEVELS. CEILINGS SHOULD IMPROVE TO MVFR LEVELS MONDAY AFTERNOON. WINDS WILL BE MAINLY SOUTH AT 5 TO 10 KNOTS DURING THE FORECAST PERIOD. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 69 82 64 84 / 80 70 30 20 MKL 65 79 60 82 / 80 70 30 20 JBR 63 80 59 82 / 80 60 10 10 TUP 67 79 63 84 / 70 70 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 18, 11:42 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1142 PM CDT SUN SEP 18 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1142 PM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO APPROACH THE REGION TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT. AS THE FRONT APPROACHES...THUNDERSTORM STRUCTURE CONTINUES TO BECOME MORE LINEAR WITH INDIVIDUAL CELLS MOVING NORTHEAST WHILE THE LINE ITSELF SLOWLY PUSHES EAST. THIS WILL ALLOW TRAINING OF THUNDERSTORMS ACROSS AREAS THAT RECEIVED GENEROUS AMOUNTS OF RAINFALL EARLIER TODAY. ISOLATED FLASH FLOODING MAY BE POSSIBLE ESPECIALLY ACROSS NORTHEAST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED FLASH FLOODING MAY BE POSSIBLE INTO MONDAY MORNING MAINLY ACROSS NORTHEAST ARKANSAS AS SHOWERS AND THUNDERSTORMS CONTINUE. A COLD FRONT WILL ALSO MOVE INTO THE MIDSOUTH ON MONDAY. A FEW STRONG STORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CCD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:57 AM CDT | Special Weather Statement | MEG | Greene | 33 min |
| Sep 19, 1:14 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 31 min |
| Sep 19, 1:42 AM CDT | Special Weather Statement | MEG | Mississippi | 48 min |
| Sep 19, 1:51 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 39 min |
| Sep 19, 1:56 AM CDT | Special Weather Statement | MEG | Mississippi | 34 min |
| Sep 19, 2:30 AM CDT | Areal Flood Advisory | MEG | Crittenden | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.